Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 40, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 19, 2015, 4:16 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2015, 4:16 AM EST (09:16 UTC)
- Expired
- Nov 19, 2015, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
610 WHUS72 KMLB 190916 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 416 AM EST THU NOV 19 2015 DEFAULT OVERVIEW SECTION AMZ570-572-575-191500- /O.EXP.KMLB.SC.Y.0039.000000T0000Z-151119T0900Z/ /O.NEW.KMLB.SC.Y.0040.151119T0916Z-151119T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 416 AM EST THU NOV 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND SEAS...SOUTHEAST WINDS AROUND 20 KNOTS WITH SEAS 6 TO 7 FEET WILL PERSIST EARLY THIS MORNING...THEN WINDS AND SEAS WILL GRADUALLY DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:33 AM EST, 43 minutes earlier.
Area forecast discussion, Nov 19, 3:33 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
333 AM EST THU NOV 19 2015
.DISCUSSION...
...INCREASED RAIN CHANCES THRU TONIGHT WITH SLIGHT CHANCE OF
LIGHTNING STORMS...
TODAY-TONIGHT...COOL FRONT IN THE FLORIDA PANHANDLE WILL MOVE SLOWLY
EAST IN TANDEM WITH SLOWLY RETREATING DEEP LAYER RIDGE JUST OFF THE
EASTERN SEABOARD. ANOMALOUSLY MOIST AIR MASS AHEAD OF THE FRONT
AND SOME DIVERGENCE ALOFT SHOULD PROVIDE FOR HIGH POPS EVEN THOUGH
THE LOW LEVEL CONVERGENCE WILL BE WEAKENING.
LATEST SATELLITE SHOWS THAT MULTI-LAYERED CLOUD BAND CLOSE TO THE
FRONT WILL HOLD BACK ENOUGH FOR MODEST SURFACE HEATING THIS MORNING
ACROSS THE LOCAL AREA. THIS HEATING SHOULD ALLOW FOR AN EAST COAST
SEA BREEZE WHICH WILL ACT AS THE INITIAL FOCUS FOR SCATTERED SHOWERS
AND ISOLATED LIGHTNING STORMS BY EARLY-MID AFTERNOON. THEN AS
WEAK PRE FRONTAL CONVERGENCE SLIDES INTO THE AREA...CONVECTION
SHOULD INCREASE INTO EARLY EVENING. MOS POPS ARE REALLY HIGH AT
60-80 PERCENT TODAY AND 60-90 PERCENT TONIGHT. THINK THAT THE BULK
OF THIS WILL BE IN THE MID-LATE AFTERNOON AND EVENING. DECIDED TO
JUST STICK WITH THE PREVIOUS POPS WHICH ARE 60-70 PERCENT
TODAY/TONIGHT. RAINFALL AMOUNTS EXPECTED TO AVERAGE A QUARTER TO
HALF INCH...BUT A FEW STORMS COULD DUMP A QUICK ONE OR TWO INCHES.
FRI...SURFACE BOUNDARY EXPECTED TO BECOME QUASI-STATIONARY OVER
SOUTHERN FLORIDA DURING THE DAY WITH SOME MID-LEVEL DRY AIR
FILTERING IN OVERHEAD. BEST MOISTURE WILL EXIST ACROSS THE SOUTHERN
THIRD OF THE CWA...THUS HIGHEST POPS RESIDE OVER THIS AREA. GIVEN THE
BOUNDARY'S LACK OF FORWARD MOMENTUM BY THIS TIME...AND ITS WEST-EAST
ORIENTATION...COOL AND DRY AIR ADVECTION LOOKS TO BE UNIMPRESSIVE
DURING THE DAY...ESPECIALLY CONSIDERING WINDS ARE EXPECTED TO VEER
ONSHORE THROUGH THE DAY.
WEEKEND...EXPECTING A RESURGENCE OF MOISTURE ACROSS THE CENTRAL
AND SOUTHERN HALF OF THE PENINSULA AS WEAK LOW PRESSURE TRIES TO
ORGANIZE ALONG THE TAIL END OF THE FRONT OVER THE EASTERN GULF.
GUIDANCE...EACH WITH THEIR VARYING DEGREES OF DEVELOPMENT...INCREASE
MOISTURE AND RAIN CHANCES DURING THE DAY ON SATURDAY AND EVEN INTO
SUNDAY IF YOU WERE TO BELIEVE THE ECMWF. THIS FORECAST CYCLE WILL
AIM FOR A COMPROMISE AMONGST THE GLOBAL MODELS...ULTIMATELY KEEPING
RAIN CHANCES AROUND THROUGH SUNDAY BEFORE A REINFORCING FRONT STARTS
TO DRY THINGS OUT LATE SUNDAY OR EARLY MONDAY.
EARLY NEXT WEEK...GIVEN THE VARIOUS MODEL DISCREPANCIES LATE IN THE
WEEKEND INTO MONDAY...CONFIDENCE IS LOW ON THE EXACT TIMING OF THE
REINFORCING SHOT OF COOL CONTINENTAL AIR FROM THE NORTH. REGARDLESS
OF THE TIMING...DRY AIR ADVECTION AND COOLING WILL BE MORE IMPRESSIVE
BEHIND THIS SECOND BOUNDARY. FOR AREAS CLOSE TO THE
COAST...MODIFICATION OFF THE ATLANTIC WILL BE QUICK TO OCCUR AS
WINDS VEER ONSHORE.
&&
.AVIATION...
SCATTERED SHOWERS HAVE BEEN RUNNING UP THE TREASURE AND
SPACE COASTS OVERNIGHT AND PRODUCING BRIEF DOWNPOURS WITH IFR
CONDITIONS. THIS IS A SIGN OF WHAT IS AHEAD THIS AFTERNOON AS THE
VERY MOIST AIR MASS UNDERGOES DESTABILIZATION AND WEAK PRE FRONTAL
CONVERGENCE ENTERS THE MIX. THE HRRR MODEL HAS BEEN HOLDING OFF
DAYTIME CONVECTIVE INITIATION UNTIL EARLY AFTERNOON. WOULD EXPECT
COVERAGE TO THEN INCREASE THROUGH EARLY EVENING. WITH THE VERY
MOIST AIR MASS...MOST SHOWERS WILL PRODUCE BRIEF IFR. ISOLATED
STORMS COULD HAVE IFR-MVFR FOR AN HOUR OR MORE.
&&
.MARINE...
TODAY-TONIGHT...LATEST WINDS AT BUOY 41009 WERE STILL AROUND 20
KNOTS WITH SEAS NEAR 8 FEET. ALL GUIDANCE WEAKENS THE PRESSURE
GRADIENT STEADILY DURING THE DAY. STILL...WILL NEED TO HOLD ONTO
AN ADVISORY EARLY THIS MORNING OFFSHORE...WITH EXERCISE CAUTION
STATEMENT NEAR SHORE. BY AFTERNOON SOUTHERLY WINDS WILL DROP OFF
TO 10-15 KNOTS AS SEAS DIMINISH TO 5-6 FEET. SCATTERED SHOWERS AND
ISOLATED STORMS SHOULD START TO MOVE OFFSHORE BY MID-LATE AFTERNOON.
WITH SLOW MOVING FRONTAL BOUNDARY DROPPING THROUGH THE NORTHERN
WATERS TONIGHT...THE SHOWERS/ISOLATED STORMS ARE EXPECTED TO
PERSIST MUCH OF THE NIGHT.
FRI...SURFACE BOUNDARY WILL MOVE THROUGH THE COASTAL WATERS
THROUGH THE MORNING HOURS ON FRIDAY BEFORE STALLING OVER SOUTH
FLORIDA. SURFACE WINDS WILL RESPOND BY VEERING FROM A LIGHT
TO GENTLE W/NW BREEZE EARLY FRI MORNING...TO A GENTLE TO MODERATE
NORTHERLY BREEZE BY MIDDAY...THEN A MODERATE E/NE BREEZE AFTER
SUNSET.
SAT-TUE...PRESSURE GRADIENT RELAXES DURING ON SATURDAY WITH A GENTLE
EAST/SOUTHEAST BREEZE EXPECTED. WIND FORECAST REMAINS A BIT TRICKY
SATURDAY NIGHT INTO SUNDAY AS WEAK LOW PRESSURE TRIES TO ORGANIZE
OVER THE GULF BEFORE MOVING EAST OVER THE PENINSULA. ONCE THE LOW
PRESSURE MOVES EAST OF THE STATE..LATE SUNDAY OR EARLY MONDAY...SEAS
AND NORTHERLY WINDS WILL BUILD QUICKLY BEHIND A REINFORCING FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 68 78 69 / 70 60 20 30
MCO 85 69 80 68 / 70 60 20 20
MLB 85 72 81 72 / 60 70 30 30
VRB 85 71 81 72 / 60 70 40 30
LEE 84 67 79 66 / 70 60 20 20
SFB 84 69 79 68 / 70 60 20 20
ORL 85 70 80 69 / 70 60 20 20
FPR 85 71 81 71 / 60 70 40 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD
COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
SHORT TERM...LASCODY
LONG TERM....ULRICHHazardous weather outlook, Nov 18, 8:48 PM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 848 PM EST WED NOV 18 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-191000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 848 PM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... BREEZY SOUTHEAST WINDS WILL PRODUCE POOR TO HAZARDOUS BOATING CONDITIONS WITH SEAS 5 TO 6 FEET NEAR SHORE AND 6 TO 7 FEET OFFSHORE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION NEARSHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT CHANCE FOR LIGHTNING STORMS EXISTS ON THURSDAY AHEAD OF A SLOW MOVING COOL FRONT. THIS FRONT WILL STALL NEAR THE SOUTHERN COASTAL WATERS ON FRIDAY AND THERE MAY BE A BRIEF INCREASE IN NORTHEAST WINDS BEHIND IT. A STRONGER FRONT IS FORECAST TO MOVE THROUGH SUNDAY AND INCREASE NORTHERLY WINDS ACROSS ALL OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. KELLY
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.